MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 06/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty select cycler with the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and cloudy effluent.It is well established that pd patients are at high risk for infections of the peritoneum.The cause of this patient¿s infection cannot be determined; however, there was no indication the patient¿s peritonitis and associated hospitalization were due to a deficiency or malfunction of any fresenius product(s) or device(s) as reported by a medical professional.This is further evidenced by the presence of a microorganism that is part of the normal flora of human skin, as well as gastrointestinal (gi) and genitourinary (gu) tracts.Therefore, the liberty select cycler with the liberty cycler set can be excluded as a root cause or contributor to this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
On 10/jul/2024, a patient contact reported to fresenius customer service this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced an infection and was hospitalized.There was no specific allegation this adverse event was related to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pd registered nurse, it was reported this patient was hospitalized on (b)(6) /2024 following abdominal pain and cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the hospital on 29/jun/2024 presented with candida parapsilosis in the culture and an elevated wbc count (exact count not reported).The patient was diagnosed with peritonitis due to unknown etiology.The patient was prescribed intraperitoneal vancomycin at 2000 mg every three days for two weeks and oral fluconazole at 200 mg daily for two weeks.The patient¿s pd catheter was removed due to the nature of this fungal infection.The patient received a central vascular catheter in favor of hemodialysis (hd) as the patient was transitioned to hd for renal replacement therapy on a hospital provided hd device for the duration of admission.The patient had an uneventful hospital course and was discharged to home on (b)(6) 2024.It was confirmed, though the exact cause of this patient¿s infection remains unknown, there was no indication the peritonitis and associated hospitalization were due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient recovered from this event as he remains on hd therapy on an in-center basis post-discharge, and he plans to return to pd therapy on the same liberty select cycler.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
On (b)(6) 2024, a patient contact reported to fresenius customer service this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced an infection and was hospitalized.There was no specific allegation this adverse event was related to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pd registered nurse, it was reported this patient was hospitalized on (b)(6) 2024 following abdominal pain and cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the hospital on (b)(6) 2024 presented with candida parapsilosis in the culture and an elevated wbc count (exact count not reported).The patient was diagnosed with peritonitis due to unknown etiology.The patient was prescribed intraperitoneal vancomycin at 2000 mg every three days for two weeks and oral fluconazole at 200 mg daily for two weeks.The patient¿s pd catheter was removed due to the nature of this fungal infection.The patient received a central vascular catheter in favor of hemodialysis (hd) as the patient was transitioned to hd for renal replacement therapy on a hospital provided hd device for the duration of admission.The patient had an uneventful hospital course and was discharged to home on (b)(6) 2024.It was confirmed, though the exact cause of this patient¿s infection remains unknown, there was no indication the peritonitis and associated hospitalization were due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient recovered from this event as he remains on hd therapy on an in-center basis post-discharge, and he plans to return to pd therapy on the same liberty select cycler.
 
Event or Problem Description
On (b)(6)2024, a patient contact reported to fresenius customer service this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced an infection and was hospitalized.There was no specific allegation this adverse event was related to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pd registered nurse, it was reported this patient was hospitalized on (b)(6) 2024 following abdominal pain and cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the hospital on (b)(6) 2024 presented with candida parapsilosis in the culture and an elevated wbc count (exact count not reported).The patient was diagnosed with peritonitis due to unknown etiology.The patient was prescribed intraperitoneal vancomycin at 2000 mg every three days for two weeks and oral fluconazole at 200 mg daily for two weeks.The patient¿s pd catheter was removed due to the nature of this fungal infection.The patient received a central vascular catheter in favor of hemodialysis (hd) as the patient was transitioned to hd for renal replacement therapy on a hospital provided hd device for the duration of admission.The patient had an uneventful hospital course and was discharged to home on (b)(6) 2024.It was confirmed, though the exact cause of this patient¿s infection remains unknown, there was no indication the peritonitis and associated hospitalization were due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient recovered from this event as he remains on hd therapy on an in-center basis post-discharge, and he plans to return to pd therapy on the same liberty select cycler.
 
Additional Manufacturer Narrative
Correction provided in g2.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19794555
Report Number0008030665-2024-00641
Device Sequence Number19869771
Product Code FKX
UDI-Device Identifier00840861100743
UDI-Public00840861100743
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/30/2024
08/08/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/31/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight64 KG